Alert archive / Wisconsin / Gale Watches in 2014

Gale Watch 2, NWS Milwaukee, WI

January 25, 2014

NWS Milwaukee, WI issued this gale watch at Jan 25, 2014, 3:35 AM CST. It took effect at Jan 26, 2014, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 25, 2014, 3:35 AM CST (09:35 UTC)
In effect from
Jan 26, 2014, 6:00 PM CST
Expired
Jan 26, 2014, 4:02 AM CST
In force
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WHUS73 KMKX 250935
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
335 AM CST SAT JAN 25 2014

...BRISK NORTHWEST WIND TODAY WITH GALES POSSIBLE SUNDAY NIGHT...

.BRISK NORTHWEST WINDS ARE EXPECTED TODAY INTO EARLY THIS EVENING 
BEHIND A DEPARTING COLD FRONT. STRONG NORTHWEST TO NORTH WINDS ARE
AGAIN EXPECTED SUNDAY AFTERNOON INTO MONDAY BEHIND A LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS THE LAKE MICHIGAN AREA.

LMZ643>646-251745-
/O.CON.KMKX.SC.Y.0012.000000T0000Z-140126T0300Z/
/O.NEW.KMKX.GL.A.0002.140127T0000Z-140127T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
335 AM CST SAT JAN 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...GALE WATCH IN EFFECT FROM SUNDAY EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL
9 PM CST THIS EVENING. 

* WINDS: NORTHWEST UP TO 30 KNOTS TODAY AND 15 TO 25 KNOTS EARLY
  THIS EVENING. WINDS WILL BRIEFLY DIMINISH LATER TONIGHT AND
  SUNDAY MORNING BEFORE THE RAISE TO 30 KNOTS WITH GUSTS TO 35
  KNOTS SUNDAY NIGHT AND MONDAY MORNING.

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT 
  WAVES OF 2 TO 4 FEET ARE EXPECTED IN OPEN WATERS. FREEZING 
  SPRAY WILL BE PREVALENT TOWARD OPEN WATER WHERE LARGER WAVES 
  ARE OCCURRING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX
4 follow-up statements
004 
WHUS73 KMKX 251534
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
934 AM CST SAT JAN 25 2014

...BRISK NORTHWEST WIND TODAY WITH GALES POSSIBLE SUNDAY NIGHT...

.BRISK NORTHWEST WINDS WILL PERSIST INTO EARLY THIS EVENING
BEHIND A DEPARTING COLD FRONT. STRONG NORTHWEST TO NORTH WINDS ARE
AGAIN EXPECTED SUNDAY AFTERNOON INTO MONDAY BEHIND A LOW PRESSURE
SYSTEM THAT WILL MOVE ACROSS THE LAKE MICHIGAN AREA.

LMZ643>646-252300-
/O.CON.KMKX.SC.Y.0012.000000T0000Z-140126T0300Z/
/O.CON.KMKX.GL.A.0002.140127T0000Z-140127T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
934 AM CST SAT JAN 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY MORNING. 

* WINDS: NORTHWEST UP TO 30 KNOTS WITH A FEW GALE FORCE GUSTS TO
  35 KNOTS...DIMINISHING TO 15 TO 25 KNOTS EARLY THIS EVENING.
  WINDS WILL FURTHER DIMINISH LATER TONIGHT AND SUNDAY MORNING
  BEFORE INCREASING TO 30 KNOTS WITH GUSTS TO 35 KNOTS SUNDAY
  NIGHT AND MONDAY MORNING.

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT 
  WAVES OF 2 TO 4 FEET ARE EXPECTED IN OPEN WATERS. FREEZING 
  SPRAY WILL BE PREVALENT TOWARD OPEN WATER WHERE LARGER WAVES 
  ARE OCCURRING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
779 
WHUS73 KMKX 252139
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
339 PM CST SAT JAN 25 2014

...BRISK NORTHWEST WINDS DIMINISHING THIS EVENING...
...GALES POSSIBLE SUNDAY NIGHT...

.BRISK NORTHWEST WINDS WILL DIMINISH EARLY THIS EVENING BEHIND A
DEPARTING COLD FRONT. STRONG NORTHWEST WINDS ARE EXPECTED ONCE
AGAIN SUNDAY EVENING INTO MONDAY BEHIND A LOW PRESSURE SYSTEM
THAT WILL MOVE ACROSS THE LAKE MICHIGAN AREA.

LMZ643>646-260300-
/O.CON.KMKX.SC.Y.0012.000000T0000Z-140126T0300Z/
/O.CON.KMKX.GL.A.0002.140127T0000Z-140127T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
339 PM CST SAT JAN 25 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. A GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH MONDAY MORNING. 

* WINDS: NORTHWEST 15 TO 25 KNOTS WITH GUSTS UP TO 30
  KNOTS...DIMINISHING TO 10 TO 20 KNOTS LATE IN THE EVENING. WINDS
  WILL INCREASE TO 30 KNOTS WITH GALE FORCE GUSTS TO 35 KNOTS
  SUNDAY EVENING THROUGH MONDAY MORNING.

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT
  WAVES OF 2 TO 4 FEET ARE EXPECTED TOWARD THE OPEN WATERS.
  FREEZING SPRAY WILL BE PREVALENT WHERE LARGER WAVES ARE
  OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
MRC

WWW.WEATHER.GOV/MKX
966 
WHUS73 KMKX 260135
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
735 PM CST SAT JAN 25 2014

...GALES POSSIBLE SUNDAY NIGHT...

.STRONG NORTHWEST WINDS ARE EXPECTED ONCE AGAIN SUNDAY EVENING
INTO MONDAY BEHIND A LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS THE
LAKE MICHIGAN AREA.

LMZ643>646-261000-
/O.CAN.KMKX.SC.Y.0012.000000T0000Z-140126T0300Z/
/O.CON.KMKX.GL.A.0002.140127T0000Z-140127T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
735 PM CST SAT JAN 25 2014

...GALE WATCH REMAINS IN EFFECT FROM SUNDAY EVENING THROUGH
MONDAY MORNING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED
THE SMALL CRAFT ADVISORY. A GALE WATCH REMAINS IN EFFECT FROM
SUNDAY EVENING THROUGH MONDAY MORNING. 

* WINDS: WINDS WILL INCREASE TO 30 KNOTS WITH GALE FORCE GUSTS TO
  35 KNOTS SUNDAY EVENING THROUGH MONDAY MORNING.

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT
  WAVES OF 2 TO 4 FEET ARE EXPECTED TOWARD THE OPEN WATERS.
  FREEZING SPRAY WILL BE PREVALENT WHERE LARGER WAVES ARE
  OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

WWW.WEATHER.GOV/MKX

CRAVEN
667 
WHUS73 KMKX 261002
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
402 AM CST SUN JAN 26 2014

...GALES LIKELY TONIGHT...

.STRONG NORTHWEST WINDS ARE EXPECTED ONCE AGAIN SUNDAY EVENING
INTO MONDAY BEHIND A LOW PRESSURE SYSTEM THAT WILL MOVE ACROSS
THE LAKE MICHIGAN AREA.

LMZ643>646-261815-
/O.NEW.KMKX.SC.Y.0013.140126T1800Z-140127T0000Z/
/O.UPG.KMKX.GL.A.0002.140127T0000Z-140127T1800Z/
/O.NEW.KMKX.GL.W.0005.140127T0000Z-140127T1800Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
402 AM CST SUN JAN 26 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING...
...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO NOON CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON
CST MONDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS
SMALL CRAFT ADVISORY IS IN EFFECT FROM NOON TODAY TO 6 PM CST
THIS EVENING. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS: WEST WINDS WILL INCREASE TO 15 TO 25 KNOTS LATER THIS
  AFTERNOON...THEN NORTHWEST TO 30 KNOTS TONIGHT WITH GALE FORCE
  GUSTS TO 35 KNOTS TONIGHT THROUGH MONDAY MORNING.

* WAVES: MUCH OF THE NEARSHORE WATERS ARE COVERED IN ICE...BUT
  WAVES OF 3 TO 6 FEET ARE EXPECTED TOWARD THE OPEN WATERS.
  FREEZING SPRAY WILL BE PREVALENT WHERE LARGER WAVES ARE
  OCCURRING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS
AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
HENTZ

WWW.WEATHER.GOV/MKX

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale watch went out at Jan 25, 3:25 AM CST, 10 minutes earlier.

Area forecast discussion, Jan 25, 3:25 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
325 AM CST SAT JAN 25 2014

.TODAY AND TONIGHT...FORECAST CONFIDENCE HIGH.

THE MID/UPPER LEVEL TROUGH AXIS PUSHES EAST INTO LOWER MICHIGAN THIS
MORNING.  THE 500 MB CYCLONIC VORTICITY ADVECTION CONTINUES OVER THE
EAST INTO THE EARLY AFTERNOON.  THE 700 MB RH DRIES BY SUNRISE...AND
THIS SHOULD END THE LINGERING SNOW AND FREEZING RAIN.  THE 925/850
MB LAYER IS MORE SATURATED WITH HIGHER RH LINGERING INTO THE
AFTERNOON SOUTHEAST...ESPECIALLY TOWARD FOND DU LAC AND SHEBOYGAN.

850 MB COLD AIR ADVECTION TODAY BEHIND THE DEPARTING COLD FRONT. THE
NORTHWEST WINDS WILL USHER THE COLDER AIR INTO THE REGION. THE BRIEF
PERIOD OF TEMPERATURES IN THE LOWER 30S SHOULD LIMIT THE BLOWING
SNOW PROBLEMS TODAY.  MAX TEMPS WILL OCCUR AT SUNRISE...WITH
STEADILY FALLING TEMPS DURING MUCH OF THE DAY. WIND CHILL VALUES
WILL FALL INTO THE 10 TO 20 BELOW ZERO RANGE DURING THE AFTERNOON AS
WELL.

THE WEAK SURFACE RIDGE MOVES ACROSS SOUTHERN WISCONSIN EARLY THIS
EVENING.  THEN THE ENTRANCE REGION OF THE 250 MB JET PUSHES ACROSS
SOUTHERN WISCONSIN LATE TONIGHT.  THIS INCREASES THE UPPER
DIVERGENCE.  MODERATE 700 MB UPWARD MOTION MOVES INTO SOUTHERN
WISCONSIN BY SUNRISE SUNDAY.  THE NAM BRINGS 0.12 INCHES OF
PRECIPITATION TO AREAS WEST OF MADISON WITH ONLY A HUNDREDTH OR
SO TOWARDS SHEBOYGAN.

THE SURFACE LOW DROPS SOUTHEAST INTO SOUTHERN MINNESOTA AND IOWA BY
6 AM SUNDAY.

ACCUMULATING SNOW SHOULD BEGIN AFTER 3 AM OVER SOUTH CENTRAL
WISCONSIN AND AROUND 6 AM OVER THE SOUTHEAST.

.SUNDAY AND SUNDAY EVENING - CONFIDENCE...MEDIUM
LEAD VORT MAX COMBINED WITH DECENT ISENTROPIC ASCENT WILL RESULT
IN SNOW CONTINUING ESPECIALLY DURING THE MORNING. THE 00Z NAM
SHOWS MORE QPF IN THIS TIME FRAME THAN THE OTHER MODELS. WITH LOW
LEVEL TROUGH PASSING MIDDAY OR SO...850/700 HEIGHT GRADIENT
TIGHTENS. SURFACE GRADIENT REALLY TIGHTENS UP SUNDAY EVENING.
DURING THE MORNING THE DENDRIDIC GROWTH ZONE IS NEARLY 400 MB DEEP
WITH 10 UB/S VERTICAL MOTION. THIS COULD RESULT IN SOME EXTREME
SNOW RATIOS. GUIDANCE IS LARGELY TAKING THE QPF MAX TO OUR SOUTH
THOUGH THE FAR SOUTH AND SOUTHWEST CWA IS VULNERABLE TO BEING
CLIPPED BY THE HIGHER QPF CORE WITH SOME 4 OR POSSIBLY 5 INCH
TOTALS ESPECIALLY IF THE EXTREME RATIOS PAN OUT.

HEADLINE RATIONALE...SNOWFALL WILL BE OCCURRING DURING RELATIVELY
LIGHT WINDS THOUGH POTENTIAL FOR SOME AMOUNTS TO REACH CRITERIA.
IN ADDITION NORTHWEST WINDS RAMPING UP WILL LEAD TO BLOWING AND
DRIFTING SNOW SO GOING WITH A WINTER WEATHER ADVISORY TO HANDLE
THE SNOW AND BLOWING SNOW ISSUES.

.SUNDAY NIGHT THROUGH WEDNESDAY - CONFIDENCE...HIGH
DANGEROUSLY BITTER BLAST TAKES HOLD SUNDAY NIGHT AND PERSISTS
RIGHT THROUGH EARLY WEDNESDAY. STRONG NW WINDS WITH COLD AIR
ADVECTION BRINGING 925 TEMPS DOWN TO -20 TO -25C SUNDAY NIGHT.
THIS AIRMASS WILL REMAIN LOCKED IN THROUGH TUESDAY NIGHT. WILL
SEND TEMPS CWA WIDE BELOW ZERO WITH SOME MINUS TEENS.925 WINDS
THIS WHOLE PERIOD ARE 25-40 KNOTS. THIS IS A REFLECTION OF THE
GRADIENT BETWEEN THE LOW TO OUR NORTHEAST AND THE HIGH REMAINING
IN THE PLAINS.

HEADLINE RATIONALE...WIND CHILL ADVISORY AND WIND CHILL WARNING
CRITERIA WILL BE MET THIS PERIOD. THE WORST WIND CHILLS ARE
SHAPING UP FOR MONDAY NIGHT INTO TUESDAY MORNING WHERE WIND CHILLS
LIKELY TO REACH OR DROP BELOW 40 BELOW ZERO. HAVE DECIDED TO GO
WITH A WIND CHILL WATCH TO COVER THIS PERIOD OF DANGEROUS COLD.

.WEDNESDAY NIGHT AND THURSDAY - CONFIDENCE...LOW
BRIEF SHOT OF WAA WITH NEXT COLD FRONT ARRIVING FAST ON THE HEELS
OF THIS. LOW TRACKS NORTH. GFS SHOWS MORE PRECIP WITH THE WAA WHILE
ECMWF DEVELOPS A SWATH OF MAINLY POST FRONTAL PRECIP ON THURSDAY.
WILL GO WITH THE ALLBLEND POPS.

.FRIDAY - CONFIDENCE...LOW
ECMWF AND GFS BOTH SHOW A RETURN TO WAA THOUGH THE GFS SUGGESTS
A MORE ACTIVE ZONAL FLOW WHILE THE ECMWF SHOWS MORE OF AN ANTICYCLONIC
FLOW WITH DRY CONDITIONS. AGAIN...ALLBLEND POPS WILL BE USED.

&&

.AVIATION/12Z TAFS/...THE MVFR SNOW/FRZRAIN SHOULD END BY 12Z IN THE
FAR SOUTHEAST. THEN LINGERING MVFR CIGS WILL RAISE TO VFR AND SCATTER
OUT BY AFTERNOON SOUTH CENTRAL AND DURING THE AFTERNOON SOUTHEAST.
THE BRIEF TEMPERATURES IN THE LOWER 30S SHOULD LIMIT THE BLOWING
SNOW PROBLEMS TODAY IN THE BRISK NORTHWEST WINDS BEHIND THE COLD
FRONT.

EXPECT VFR WITH A WEAK SURFACE RIDGE THIS EVENING.  THEN IFR
CIGS/VSBYS SOUTH CENTRAL LATE TONIGHT AND MVFR CIGS/VSBYS SOUTHEAST
IN SNOW AS ANOTHER CLIPPER MOVES SOUTHEAST INTO SOUTHERN
MINNESOTA AND IOWA.

&&

.MARINE...SMALL CRAFT ADVISORIES IN BRISK NORTHWEST WINDS BEHIND A
DEPARTING COLD FRONT TODAY AND INTO EARLY THIS EVENING. THERE IS
A LARGE ICE COVER OVER THE NEARSHORE WATERS BUT HIGH WAVES AND
FREEZING SPRAY ARE EXPECTED TOWARD OPEN WATERS WHERE MUCH LESS ICE
EXISTS.

NORTHWEST TO NORTH WINDS WILL REACH SMALL CRAFT ADVISORY CRITERIA
AGAIN SUNDAY AFTERNOON INTO MONDAY WITH SOME GALE GUSTS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WINTER WEATHER ADVISORY FROM 3 AM SUNDAY TO 6 AM CST MONDAY FOR
     WIZ046-047-056-057-062-063-067>069.

     WIND CHILL WATCH FROM LATE SUNDAY NIGHT THROUGH WEDNESDAY
     MORNING FOR WIZ046-047-051-052-056>060-062>072.

     WINTER WEATHER ADVISORY FROM 6 AM SUNDAY TO 6 AM CST MONDAY FOR
     WIZ051-052-058>060-064>066-070>072.

LM...GALE WATCH FROM SUNDAY EVENING THROUGH MONDAY MORNING FOR
     LMZ643>646.

     SMALL CRAFT ADVISORY UNTIL 9 PM CST THIS EVENING FOR LMZ643>646.

&&

TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
SUNDAY THROUGH FRIDAY...COLLAR
Hazardous weather outlook, Jan 25, 12:14 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1214 AM CST SAT JAN 25 2014

WIZ046-047-051-052-056>060-062>072-251000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
1214 AM CST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

WIND CHILLS WILL FALL TO BETWEEN 15 AND 25 BELOW ZERO SATURDAY
EVENING.

LOW PRESSURE EXPECTED TO PASS ACROSS SOUTHERN WISCONSIN WILL
BRING ACCUMULATING SNOW THE REGION LATE SATURDAY NIGHT AND SUNDAY
MORNING. MOST AREAS WILL RECEIVE 2 TO 4 INCHES OF NEW
SNOWFALL...WITH LOCAL 5 INCH REPORTS.

GUSTY WINDS SUNDAY NIGHT AND MONDAY WILL CAUSE BLOWING AND
DRIFTING OF THE FRESH SNOW COVER.

ARCTIC COLD AIR WILL SETTLE OVER THE REGION AND PLUNGE SOUTHERN
WISCONSIN BACK INTO THE DEEP FREEZE SUNDAY NIGHT THROUGH AT LEAST
TUESDAY. LOW TEMPERATURES MOSTLY BETWEEN 5 AND 20 BELOW ARE
EXPECTED. DAYTIME TEMPERATURES ARE ALSO EXPECTED TO REMAIN BELOW
ZERO DURING THE DAY MONDAY AND TUESDAY.

WIND CHILL ADVISORIES AND WIND CHILL WARNINGS WILL BE NEEDED
DURING THIS PERIOD. THIS WILL LIKELY BE JUST AS COLD AS THE COLD
WAVE THAT OCCURRED AROUND JANUARY 6TH...WITH FORECAST WIND CHILLS
OF 30 TO 45 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED...BUT SNOWFALL REPORTS ARE
APPRECIATED.

LMZ643>646-251000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
1214 AM CST SAT JAN 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR BRISK NORTHWEST WINDS AS
AN ARCTIC FRONT PASSES THROUGH. LARGE WAVES AND HEAVY FREEZING
SPRAY ARE POSSIBLE TOWARD THE OPEN WATER WHERE LESS ICE EXISTS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY

BRISK NORTHWEST WINDS WILL CONTINUE SATURDAY INTO SATURDAY
EVENING. A SMALL CRAFT ADVISORY IS IN EFFECT.

YET ANOTHER ARCTIC FRONTAL PASSAGE WILL BRING BRISK NORTHWEST
WINDS FROM SUNDAY NIGHT THROUGH TUESDAY. A SMALL CRAFT ADVISORY IS
LIKELY.

HIGH WAVES AND FREEZING SPRAY MAY OCCUR AT TIMES FROM SATURDAY THROUGH
TUESDAY IN ICE FREE AREAS AND TOWARD OPEN WATER.

WWW.WEATHER.GOV/MKX

CRAVEN

In the hours before

Special weather statement, Jan 24, 10:08 PM CST, 5 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1008 PM CST FRI JAN 24 2014

WIZ046-047-051-052-056>060-062>072-250930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
1008 PM CST FRI JAN 24 2014

...BITTERLY COLD AIR AGAIN SATURDAY AND SATURDAY NIGHT...

...MORE ACCUMULATING SNOW ON THE WAY FOR SUNDAY...

...FRIGID ARCTIC BLAST AGAIN MONDAY AND TUESDAY...

ALTHOUGH IT WILL BE RATHER MILD OVERNIGHT WITH TEMPERATURES IN THE
20S...A COLD FRONT WILL MOVE THROUGH SOUTHERN WISCONSIN LATE
TONIGHT. TEMPERATURES WILL FALL INTO THE SINGLE DIGITS SATURDAY
MORNING AND THEN HOLD STEADY IN THE AFTERNOON.

TEMPERATURES SHOULD FALL BELOW ZERO IN MANY AREAS SATURDAY EVENING WITH
WIND CHILL READINGS OF 15 TO 25 BELOW ZERO. INCREASING CLOUDS LATE
SATURDAY NIGHT AND DIMINISHING WINDS SHOULD ALLOW THE WIND CHILLS
TO RISE TOWARD SUNDAY MORNING.

ANOTHER FAST MOVING LOW PRESSURE SYSTEM WILL MOVE ACROSS IOWA
SATURDAY NIGHT AND INTO SOUTHERN WISCONSIN AND NORTHERN ILLINOIS
SUNDAY. THIS WILL PRODUCE 2 TO 4 INCHES OF LIGHT FLUFFY SNOW WITH
COLD TEMPERATURES IN THE SINGLE DIGITS AND TEENS.

WINDS PICKING UP SUNDAY NIGHT AND MONDAY AND USHERING IN BRUTAL
ARCTIC AIR WILL CREATE SIGNIFICANT BLOWING AND DRIFTING OF THE
FRESHLY FALLEN SNOW.

WELL BELOW ZERO TEMPERATURES MONDAY INTO WEDNESDAY MORNING WILL
RESULT IN CONDITIONS SIMILAR TO THE JANUARY 6TH ARCTIC BLAST WITH
WIND CHILLS IN THE -3O TO -45F RANGE.

THIS VARIETY OF WINTER WEATHER WILL LIKELY REQUIRE WINTER WEATHER
HEADLINES IN THE COMING DAYS SO START PREPARING FOR DANGEROUS
WINTER WEATHER NOW AND KEEP UP WITH THE LATEST FORECASTS.

CRAVEN

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 24, 9:08 PM CSTSmall Craft AdvisoryMKX22 hr
Jan 25, 3:59 AM CSTWind Chill WatchMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more24 hr
Jan 25, 3:59 AM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more28 hr

Nearby

Gale Watches in Wisconsin, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.